Discussions that mention seroquel

Depression board


Honey, I feel your pain!!!

I, too, am 5'3'' and USED to weigh a svelte 109 lbs and look decent in a size 2. I enjoyed everything to do w/ diet, fitness and overall wellness.

HOWEVER, after a couple of months on Zoloft and Seroquel...BOOM...I weighed in at 127 lbs at the doctor's office the other day. I went in there for the flu but had a breakdown and told him about how I wanted to get off the meds so I could get rid of the weight. However, I didn't want to get back to "rock bottom" and considering how horribly depressed I've been the past 5 months, I really needed to be on SOMETHING. He suggested Wellbutrin. He told me to continue to slowly taper off the Zoloft and Seroquel and start the Wellbutrin. He informed me that the Zoloft weight should "fall off" after I am completely off of it. What a relief...I'd been dieting and exercising my butt off and GAINING weight.

My therapist also told me that Zoloft and Seroquel wasn't making me gain weight when I first got on it. When I went back, freaking out about my skirts being too tight, she decided to let me know that "yeah, it might be slowing down your metabolism...and yeah, you'll probably need to work extra hard to get the weight off...come back in three months if you haven't lost a pound."

Well, I hadn't lost one pound but since that day I sure have gained!!!! I said F* her and took this problem to my family doctor. Soooo glad I did. I've heard such positive things about Wellbutrin. It's a damn shame that Zoloft helped my depression so well. But dammit, I'm depressed all over again b/c of this weight gain. And since I'm also body dysmorphic, it's 10X tougher.

My advice is to go to a different doctor is your therapist isn't listening to you. Tell them what has happened. Ask them for an AD that will NOT cause weight gain. I believe there is another one out there besides Wellbutrin....Effexor maybe? And be adament about it. That is their job and we are paying them to help us.

Good luck, girl. You are certainly not alone.